Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Feb 7, 2007, 3:39 PM HST for 4 counties in Hawaii. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2007, 3:39 PM HST (01:39 UTC)
- Expired
- Feb 9, 2007, 4:08 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 080139 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST WED FEB 7 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...ANOTHER LARGE NORTHWEST SWELL WILL BUILD TONIGHT AND THURSDAY...CAUSING SURF HEIGHTS TO RAPIDLY INCREASE BY THURSDAY MORNING. SURF WILL BEGIN TO DIMINISH SLOWLY ALONG NORTH AND WEST SHORES FRIDAY...BUT REMAIN ABOVE ADVISORY LEVELS THROUGH SATURDAY. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS POSSIBLE ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-017-019-020-081445- /O.UPG.PHFO.SU.Y.0011.000000T0000Z-070210T0200Z/ /O.NEW.PHFO.SU.W.0004.070208T0139Z-070210T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 339 PM HST WED FEB 7 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 4 PM HST FRIDAY... SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET EARLY THIS EVENING...RISING TO 20 TO 25 FEET...WITH WAVES AS HIGH AS 30 FEET ON OUTER REEFS...ON THURSDAY. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE 6 TO 12 FEET EARLY THIS EVENING...RISING TO 12 TO 16 FEET...WITH WAVES AS HIGH AS 20 FEET ON OUTER REEFS...ON THURSDAY. $$ HIZ023-026-081445- /O.CON.PHFO.SU.Y.0011.000000T0000Z-070210T0200Z/ KONA-KOHALA- 339 PM HST WED FEB 7 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST FRIDAY... SURF ALONG WEST FACING SHORES WILL BUILD TO 6 TO 10 FEET BY THURSDAY AFTERNOON. $$
3 follow-up statements
000 WHHW40 PHFO 081317 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST THU FEB 8 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A LARGE NORTHWEST SWELL WILL PEAK TODAY...WITH SURF HEIGHTS EXCEEDING WARNING LEVELS. SURF WILL BEGIN TO DIMINISH SLOWLY ALONG NORTH AND WEST SHORES FRIDAY...AND IS EXPECTED TO DROP BELOW ADVISORY LEVELS BY SATURDAY. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS POSSIBLE ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER...DUE TO THE DANGEROUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ023-026-090200- /O.UPG.PHFO.SU.Y.0011.000000T0000Z-070210T0200Z/ /O.EXA.PHFO.SU.W.0004.000000T0000Z-070210T0200Z/ KONA-KOHALA- 317 AM HST THU FEB 8 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 4 PM HST FRIDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL INCREASE TO HEIGHTS OF 8 TO 12 FEET...WITH LOCALLY HIGHER SETS...THIS AFTERNOON...AND CONTINUE THROUGH TONIGHT. $$ HIZ001>003-006>008-012-013-017-019-020-090200- /O.CON.PHFO.SU.W.0004.000000T0000Z-070210T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 AM HST THU FEB 8 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BE 20 TO 25 FEET...WITH WAVES AS HIGH AS 30 FEET ON OUTER REEFS...THROUGH TONIGHT. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE 12 TO 16 FEET...WITH WAVES AS HIGH AS 20 FEET ON OUTER REEFS...THROUGH TONIGHT. $$ BIRCHARD
000 WHHW40 PHFO 090134 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST THU FEB 8 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW..THE HIGH SURF WILL START TO LOWER TONIGHT...BUT WILL LIKELY STAY AT WARNING LEVELS. THE SURF WILL CONTINUE TO DECREASE FRIDAY...WITH A HIGH SURF ADVISORY REPLACING THE WARNING FRIDAY MORNING. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS POSSIBLE ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING THE WATER...DUE TO THE DANGEROUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-017-019-020-091445- /O.NEW.PHFO.SU.Y.0012.070209T1600Z-070210T0200Z/ /O.EXT.PHFO.SU.W.0004.000000T0000Z-070209T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 334 PM HST THU FEB 8 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 4 PM HST FRIDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BE 20 TO 25 FEET TONIGHT...LOWERING TO 12 TO 16 FT FRIDAY. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE 12 TO 16 FEET TONIGHT...LOWERING TO 6 TO 12 FT FRIDAY. $$ HIZ023-026-091445- /O.NEW.PHFO.SU.Y.0012.070209T1600Z-070210T0200Z/ /O.EXT.PHFO.SU.W.0004.000000T0000Z-070209T1600Z/ KONA-KOHALA- 334 PM HST THU FEB 8 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 4 PM HST FRIDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12 FEET TONIGHT...LOWERING TO 5 TO 8 FT FRIDAY. $$ ANGLE/CRAIG
000 WHHW40 PHFO 091408 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 408 AM HST FRI FEB 9 2007 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW..THE SWELL DIMINISHED OVERNIGHT...BUT WILL KEEP SURF AT ADVISORY LEVELS ACROSS MUCH OF THE STATE TODAY. A HIGH SURF ADVISORY MEANS THAT WHILE THE SURF IS NOT EXPECTED TO CAUSE DAMAGE...IT CAN EASILY CREATE UNSAFE CONDITIONS IF NOT DEALT WITH CAREFULLY. EVERYONE SHOULD STAY BACK FROM THE WATERS EDGE TO AVOID THE DANGEROUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. DRY AREAS ALONG THE SHORE MAY BE SUBMERGED BY SUDDEN LARGE WAVES AT ANY TIME. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-017-019-020-023-026-100200- /O.CAN.PHFO.SU.W.0004.000000T0000Z-070209T1600Z/ /O.EXT.PHFO.SU.Y.0012.070209T1408Z-070210T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- KOHALA- 408 AM HST FRI FEB 9 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SURF ALONG NORTH-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BE 12 TO 16 FT TODAY. SURF ALONG WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE 6 TO 12 FT TODAY. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 7, 10:00 AM HST, 5 hours 39 minutes earlier.
Area forecast discussion, Feb 7, 10:00 AM HST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST WED FEB 7 2007 .SYNOPSIS...A COLD FRONT WILL MOVE SOUTHEAST ACROSS OAHU AND APPROACH MAUI COUNTY TODAY INTO THURSDAY...BEFORE STALLING NEAR THE BIG ISLAND AROUND FRIDAY. A PERIOD OF RAIN ACCOMPANYING THE FRONT WILL GIVE WAY TO SHOWERS ON A COOL NORTHERLY WIND. TRADE WINDS WILL RETURN OVER THE WEEKEND...SHIFTING MOST SHOWERS TO WINDWARD AND MOUNTAIN AREAS. && .DISCUSSION...THE FRONTAL CLOUD BAND APPROACHING FROM THE NORTHWEST HAD ACCELERATED A BIT BY EARLY THIS MORNING...BUT LATER IN THE MORNING SLOWED DOWN AGAIN. DURING ITS CROSSING OF KAUAI...THIS FEATURE DROPPED ABOUT A HALF INCH OF RAIN ALONG NORTH SLOPES...BUT SUBSTANTIALLY LESS OVER THE SOUTHEAST SIDE OF THE ISLAND. RADAR DATA FROM THE KAUAI CHANNEL SHOWED A WELL-DEFINED BUT NARROW BAND OF SHOWERS NEAR OAHU...PROBABLY COINCIDING WITH THE LOCATION OF THE FRONT ITSELF. ALTHOUGH RADAR DATA SHOWED LITTLE PRECIPITATION IN THE AIRMASS NORTH OF THE FRONT...THE COLD-AIR CUMULI DIRECTLY TO THE NORTH OF THE ISLANDS APPEARED TO BE RELATIVELY UNSTABLE...SO POST- FRONTAL WEATHER LIKELY WILL BE ON THE WET SIDE OF AVERAGE. MODEL GUIDANCE AGREES FAIRLY WELL IN PREDICTING THE FRONTAL BAND TO MOVE SOUTHEAST ACROSS THE STATE THROUGH FRIDAY BEFORE DISSIPATING OVER MAUI COUNTY OR THE ALENUIHAHA CHANNEL. THE WIND IS EXPECTED TO REMAIN BELOW THE ADVISORY CRITERION EVERYWHERE EXCEPT PERHAPS OVER THE SUMMITS OF THE BIG ISLAND ON THURSDAY. IN THE LONGER TERM...THE POST-FRONTAL NORTHERLIES WILL TRANSITION TO TRADES OVER THE WEEKEND...THOUGH REMNANT LOW-LEVEL MOISTURE FROM THE FRONT TOGETHER WITH COLD AIR ALOFT WILL ENCOURAGE ANY SHOWERS THAT DEVELOP TO GROW VERTICALLY...LEADING TO WET TRADES. INDEED...IF UPPER LEVEL TEMPERATURES DO DROP AS LOW AS PREDICTED...ISOLATED THUNDERSTORMS MAY NOT BE OUT OF THE QUESTION...THOUGH FOR NOW THIS POSSIBILITY SEEMS A BIT TOO RADICAL TO INCLUDE IN THE OFFICIAL FORECAST. STARTING AROUND NEXT TUESDAY...THE WIND WILL BEGIN TO BECOME MORE SOUTHERLY AND THEN SOUTHWESTERLY BEFORE THE APPROACH OF ANOTHER FRONT. && .MARINE...THE CURRENT NORTHWEST SWELL WILL DIMINISH SLOWLY TODAY... BUT A LARGER SWELL IS EXPECTED TO RAISE SURF ABOVE THE WARNING LEVEL ALONG NORTH- AND WEST-FACING SHORES OF THE SMALLER ISLANDS ON THURSDAY. A SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT FOR MARINE ZONES NORTH OF MOLOKAI...WHERE COMBINED SEAS APPROACH 10 FEET. ONCE THE NEW NORTHWEST SWELL ARRIVES TONIGHT...SOME ZONES LIKELY WILL BE ADDED TO THE ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH 4 PM FRIDAY. HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND NIIHAU KAUAI OAHU AND MOLOKAI THROUGH 4 PM FRIDAY. SMALL CRAFT ADVISORY FOR WATERS AND CHANNELS NORTH OF MOLOKAI. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 11:29 PM HST | Wind Advisory | HFO | Hawaii | 4 hr |
| Feb 8, 3:14 AM HST | High Wind Warning | HFO | Hawaii | 27 hr |
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.